Alert archive / Colorado / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Denver/Boulder, CO

November 7, 20075 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Nov 7, 2007, 11:54 AM MST for 5 counties in Colorado. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2007, 11:54 AM MST (18:54 UTC)
Expired
Nov 7, 2007, 5:00 PM MST
In force
5 hr
Issued by
NWS Denver/Boulder, CO

Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 150 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4112 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KBOU 071854
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
1154 AM MST WED NOV 7 2007

COZ242-248>251-080000-
/O.NEW.KBOU.FW.W.0003.071107T1854Z-071108T0000Z/
NORTHEAST WELD COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-
SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1154 AM MST WED NOV 7 2007

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR 
STRONG WINDS AND LOW HUMIDITIES FOR PORTIONS OF THE NORTHEAST 
PLAINS...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

NORTHWEST WINDS THIS AFTERNOON WILL BE 15 TO 25 MPH WITH GUSTS 
OVER 30 MPH ALONG WITH RELATIVE HUMIDITIES AROUND 10 PERCENT 
ACROSS PORTIONS OF THE NORTHEAST PLAINS.  THE GUSTY WINDS AND 
LOW HUMIDITIES ALONG WITH DRY FUELS WILL CREATE HAZARDOUS FIRE
CONDITIONS.  

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
SZOKE
1 follow-up statement
000 
WWUS85 KBOU 080018
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
518 PM MST WED NOV 7 2007


COZ242-248>251-080130-
/O.EXP.KBOU.FW.W.0003.000000T0000Z-071108T0000Z/
NORTHEAST WELD COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-
SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
518 PM MST WED NOV 7 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

THE WIND ACROSS THE NORTHEAST PLAINS HAS SETTLED DOWN FOR THE
EVENING...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Nov 7, 3:35 AM MST, 8 hours 19 minutes earlier.

Area forecast discussion, Nov 7, 3:35 AM MST, 8 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
335 AM MST THU NOV 7 2007

.SHORT TERM...ONLY SUBTLE CHANGES FOR NEXT 24 HOURS AS REGION
REMAINS UNDER A VERY DRY NW FLOW PATTERN ALOFT. WATER VAPOR IMAGERY
INDICATES A WEAK WAVE ACROSS MONTANNA AND WYOMING RESULTING IN SOME
MID LVL WAVE CLDS AND MID LVL SPEED MAX. THESE STRONGER WINDS MOVE
ACROSS NE CO THIS AM BUT WILL NOT HAVE A CHANCE TO MIX DOWN TO SFC
LVL OVER THE PLAINS. A BIT OF A MOUNTAIN WAVE REMAINS THIS AM WITH
MTN STATIONS GUSTING FROM 50-60KT ON HIGHER SLOPES. 00Z RAOB AT
RIVERTON SHOWED A DECENT STABLE LAYER AT 650 MB WITH ABOUT 40KT AT
MTN TOP AND THESE CONDITIONS ARE OVER US NOW. EXPECT GUSTY WINDS TO
CONTINUE OVER MTNS AND EXPOSED NRN FOOTHILL LOCATIONS THIS AM UNTIL
STABLE LAYER ERODES AND LOWER/MID LVL WINDS DECREASE THIS AFTN.
THERE WAS SOME THOUGHTS TO RED FLAG WARNINGS TODAY BUT AS MID LVL
WIND MAXIMA MOVES EAST BY AFTN AND SFC GRADIENT RELAXES...WINDS WILL
DECREASE SUBSTANTIALLY AT MTN TOP LVL AND SFC WINDS ON THE PLAINS
SHOULD ONLY BE IN THE 10-18KT THIS AFTN.  STILL VERY DRY CONDITIONS.
TEMPS VERY SIMILAR TO YESTERDAY...WILL SHAVE 1-2 DEGREES COOLER
FROM YESTERDAY.

.LONG TERM...GIVEN A LACK OF DIRECTION FROM THE MODELS ON WHICH WAY
TO MOVE WITH SUNDAYS APPROACHING UPPER TROUGH...WILL NOT MAKE ANY
CHANGES TO THE PREVIOUS FORECAST PACKAGE.  MEDIUM RANGE MODELS AND
THEIR ENSEMBLES ARE ALL OVER THE MAP THROUGH THE FORECAST PERIOD IN
RELATION TO THE UPPER LOW MOVING ACROSS THE GULF OF ALASKA IN THE
NEXT FEW DAYS.  AS THE ENERGY FROM THIS UPPER LOW MOVES ASHORE ON
FRIDAY AND SATURDAY... EACH OF THE MODELS HAS A DIFFERENT IDEA ON
MOVING THAT ENERGY ACROSS THE U.S. AND SOUTHERN CANADA THROUGH NEXT
WEEK.  THE GFS AND ECMWF DO STILL SHOW A PERIOD OF PRECIPITATION
MOVING OVER COLORADO LATE SUNDAY AND SUNDAY NIGHT.  THE LIFT THAT
WILL PRODUCE THE PRECIPITATION WILL COME FROM EITHER THE UPPER LOW
CURRENTLY OFF THE SOUTHERN CALIFORNIA COAST EJECTING OVER THE DESERT
SOUTHWEST OR IT WILL COME FROM ENERGY ORIGINATING IN THE ABOVE
MENTIONED GULF OF ALASKA LOW.  FORECAST PACKAGE CURRENTLY HAS 20-30
PERCENT POPS ACROSS THE FORECAST AREA SUNDAY NIGHT...SO WILL NOT
MOVE THAT EITHER UP OR DOWN UNTIL WE GET A BETTER INDICATION FROM
THE SYNOPTIC MODELS.

THE OTHER FEATURE OF THE FORECAST IS THE UNSEASONABLY WARM
TEMPERATURES THAT WILL CONTINUE THROUGH MOST OF THE WEEKEND.  COOLER
TEMPERATURES ARE NOT EXPECTED UNTIL AFTER THE PASSAGE OF SUNDAY
NIGHTS UPPER DISTURBANCE...AND EVEN THEN THE FORECAST IS CALLING
FOR HIGHS AROUND CLIMATOLOGY.  EVEN MONDAYS COOLING MAY NOT BE THAT
LONG-LIVED AS THE ECMWF SHOWS ANOTHER SOUTHWESTERN U.S. RIDGE BY THE
MIDDLE OF NEXT WEEK.

&&

.AVIATION...VFR NEXT 24 HOURS. HEALTHLY DRAINAGE WINDS AT 10-15KT
THRU 15Z THEN NW SFC WINDS AROUND 10KT AFT 18Z. KBJC MAY SEE SOME
GUSTY WEST WINDS THRU 16Z WITH GUSTS UP TO 25KT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

ENTREKIN/KDRBY
Hazardous weather outlook, Nov 7, 11:01 AM MST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1101 AM MST WED NOV 07 2007

COZ030>051-081300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1101 AM MST WED NOV 07 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

MUCH WARMER TODAY WITH DOWNSLOPE EXTENDING ONTO THE PLAINS.  WINDS
ABOVE 10000 FEET WILL GUST OVER 50 MPH THROUGH THE AFTERNOON HOURS
OF THE NORTHWEST.  GUSTY NORTHWEST WINDS TO 30 TO 40 MPH WILL
PREVAIL AT LOWER ELEVATIONS IN THE EASTERN FOOTHILLS.  TOGETHER WITH
THE WARM TEMPERATURES AND LOW HUMIDITIES THIS WILL INCREASE WILDLAND
FIRE DANGER CONDITIONS THIS AFTERNOON.  NORTHWEST WINDS OF 15 TO 25
MPH WITH SOME GUSTS TO 30 MPH IN THE FAR NORTHEAST CORNER OF THE
STATE ALONG WITH THE LOW HUMIDITIES WILL ALSO INCREASE WILDLAND FIRE
DANGER IN THESE AREAS.  WINDS WILL DECREASE OVERNIGHT EXCEPT OVER
HIGHER ELEVATIONS WHERE NORTHWEST WINDS GUSTING TO AROUND 50 MPH
WILL PREVAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE REMAINDER OF THE WEEK...THROUGH SATURDAY...SHOULD FEATURE
PLEASANT FALL WEATHER WITH TEMPERATURES ABOVE NORMAL.  THE LATEST
COMPUTER MODELS ARE SUGGESTING THAT A RELATIVELY QUICK MOVING STORM
SYSTEM WILL AFFECT THE CENTRAL ROCKY MOUNTAINS ON SUNDAY AND
MONDAY.  THIS WILL BRING THE THREAT OF PRECIPITATION AND COLDER
TEMPERATURES TO THE OUTLOOK AREA DURING THAT TIME PERIOD.  DRIER AND
A BIT WARMER CONDITIONS WILL FOLLOW THE STORM ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

SZOKE/ET

Nearby

Red Flag Warnings in Colorado, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.